Skip to Accessibility Tools Skip to Content Skip to Footer

Stuck and in a Panic

Hi, I have a huge problem that just happened 2 days ago and I just don’t know what to do! I stumbled onto something that takes away my migraines within 5 minutes and have been taking it for 5 years now. This was a miracle for me, it was an accidental find when I got a diagnosis for ADHD, so the medication is adderall and I take 20 MG’s 2 x a day! When I got my script filled 2 days ago, it was not the same vendor, color, shape or taste and it isn’t working at all..The migraines have been 24/7 and just vicious! I tried Maxalt and zonegran and everything OTC…ANYBODY?? There is NO way I can take this to the neurologist, he is as cold as ice and will most likely just take me off of them! I changed to a mom and pop pharmacy where I will get better treatment than the regular one I was using! Has anyone ever had this happen? I am lost and in so much pain! Thank you!

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Comments

  • CarolK
    1 year ago

    You may possibly have rebound headaches. If I take a medication (such as Sudafed for a cold) for a couple of weeks and then stop, I always get a bad migraine as a rebound headache. I guess my head gets used to the new medication and then develops a headache when the medication is stopped. My neurologist said such headaches are typical for people who get migraines. Maybe you developed a rebound headache from stopping the ADHD medicine you were taking. Hope you were able to go back to that ADHD medicine and feel better again.

  • Luna
    2 years ago

    I would first ask the pharmacist why the drug was different than before. Did they just give you a different brand or did the doctor actually prescribe the different brand? Unless a certain brand is prescribed the pharmacist has latitude to give whatever brand he has or wants to use.

  • DonnaFA moderator
    2 years ago

    Hi Tracycat, I found and article that discusses the fact that there is a slight difference betweengeneric and brand name drugs. I know that it does not specifically discuss Adderal, but the information still pertains.

    I know I have seen members talk about a different reaction to generics at times. It is definitely something that you should speak to your doctor about. If you find your doctor does not help you feel heard, you may want to read this article about connecting with a board certified headache specialist.

    Thanks for being part of the community. Please know we’re here to share support and lend a friendly ear. -Warmly, Donna (Migraine.com team)

  • Harleymama
    2 years ago

    Some insurance companies require pharmacists to use generics instead of certain brands too. This is a possible cause.

  • sbrownell1
    1 year ago

    Same thing happened to me.

    Just order the same manufacturer as the one that worked.

    But they might want to bill the heck ot of you right?
    So, order it from the pharmacies mail order service because the manufacturer is probably different.

    Ask your doctor to request the manufacturer of the one that worked for you.

  • Poll